Oklahoma, 2014Dense Fog in Oklahoma, December 10, 2014
December 10, 2014 · NWS AMA · 1 event in 1 county or zone
A moist air mass and cooling temperatures resulted in the formation of fog across the eastern portion of the Oklahoma Panhandle during the early morning hours of the 10th. Dense fog resulted in visibility at or less than one quarter mile for at least a short period during the indicated time range in Beaver County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist air mass and cooling temperatures resulted in the formation of fog across the eastern portion of the Oklahoma Panhandle during the early morning hours of the 10th. Dense fog resulted in visibility at or less than one quarter mile for at least a short period during the indicated time range in Beaver County. By noon CST, the fog had dissipated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Dec 9, 11:51 PM CST, 9 minutes earlier.
Area forecast discussion, Dec 9, 11:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1151 PM CST TUE DEC 9 2014
.AVIATION...
FOR THE 06Z TAFS...LOW CLOUDS CONTINUE TO BUILD NORTHWARD INTO THE
SOUTHERN TEXAS PANHANDLE...WHILE LOW CLOUDS AND FOG ARE DEVELOPING
ACROSS THE FAR EASTERN PANHANDLES. FEEL CONFIDENT THAT THESE SHOULD
EVENTUALLY OVERSPREAD THE TAF SITES OVER THE NEXT FEW HOURS...LEADING
TO IFR CEILINGS. VISIBILITY COULD BE REDUCED DUE TO BR...BUT DO NOT
THINK DENSE FOG WILL AFFECT THE TERMINALS BEFORE WEDNESDAY MORNING.
AT KAMA...EXPECT MVFR CEILINGS TO PERSIST AT LEAST THROUGH 18Z...BUT
COULD LINGER INTO THE AFTERNOON. AT KDHT AND KGUY...LOW CLOUDS ARE
LIKELY TO GIVE WAY TO VFR CONDITIONS BY LATE MORNING.
NF
&&
.PREV DISCUSSION... /ISSUED 550 PM CST TUE DEC 9 2014/
AVIATION...
00Z TAFS...VFR CONDITIONS THIS EVENING WILL GIVE WAY TO DETERIORATING
CONDITIONS OVERNIGHT AS WEAK BUT MOIST LOW-LEVEL SOUTHERLY FLOW IS
EXPECTED TO LEAD TO STRATUS AND FOG DEVELOPMENT. CIGS/VSBYS WILL
LIKELY DROP TO IFR/LIFR LEVELS AFTER 06Z...AND PERSIST INTO WEDNESDAY
MORNING. A WEAK WIND SHIFT TO THE NORTHWEST USHERING IN DRIER
AIR...ALONG WITH DAYTIME MIXING...WILL BRING IMPROVING CONDITIONS
FROM NORTHWEST TO SOUTHEAST MID TO LATE WEDNESDAY MORNING. KAMA WILL
LIKELY BE THE LAST TO SEE A RETURN TO VFR CONDITIONS...WHICH SHOULD
OCCUR AROUND 18Z.
KB
PREV DISCUSSION... /ISSUED 310 PM CST TUE DEC 9 2014/
DISCUSSION...
WATER VAPOR/RAP ANALYSIS SHOWS SHORTWAVE RIDGING OVER THE AREA THIS
AFTERNOON WITH THE NEXT SYSTEM TO AFFECT THE AREA LOCATED OVER
ARIZONA. THIS RELATIVELY WEAK SOUTHERN STREAM SHORTWAVE WILL RESULT
IN STRENGTHENING LEE TROUGH AND INCREASING SOUTHERLY MOIST LOW LEVEL
FLOW. LOW STRATUS AND FOG WILL LIKELY FORM AFTER MIDNIGHT AND PERSIST
THROUGH AT LEAST EARLY MORNING. BY AFTERNOON AT LEAST THE WESTERN
HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD SEE PARTIAL
CLEARING. DRY MID LEVELS SHOULD PRECLUDE PRECIPITATION CHANCES
ALTHOUGH DEPTH OF THE MOIST LAYER MAY BE SUFFICIENT IN THE FAR
SOUTHEAST FOR SOME DRIZZLE. MEASURABLE PRECIPITATION APPEARS
UNLIKELY.
UPPER LEVEL RIDGING BUILDS IN BY LATE THURSDAY THROUGH AT LEAST EARLY
SATURDAY BEFORE HEIGHTS BEGIN TO FALL AHEAD OF APPROACHING UPPER
LEVEL TROUGH. PRECEDING THIS SYSTEM ON FRIDAY AND SATURDAY
TEMPERATURES SHOULD WARM TO THE UPPER 60S TO LOWER 70S WHICH IS ABOUT
20 DEGREES ABOVE NORMAL FOR DECEMBER.
MODELS HAVE NOT BEEN VERY CONSISTENT WITH HANDLING THE SYSTEM THAT
WILL IMPACT THE REGION BY THE LATTER PART OF THE WEEKEND INTO EARLY
NEXT WEEK. INITIAL CONCERNS ARE POTENTIAL FOR STRONG SOUTHERLY WINDS
AHEAD OF THE SYSTEM AS LEE TROUGH STRENGTHENS AND SURFACE PRESSURE
GRADIENT TIGHTENS SIGNIFICANTLY. 00Z RUNS SEEMED TO BE FURTHER NORTH
COMPARED TO THE 12Z RUNS WHICH HAVE SHIFTED THE TRACK OF THE CLOSED
LOW FURTHER SOUTH AGAIN. TRENDS YESTERDAY SUGGESTED A MORE
PROGRESSIVE/OPEN SYSTEM WITH PERHAPS A DRIER FORECAST. OPERATIONAL
GFS...ITS ENSEMBLES...AND ECMWF ARE ALL CLUSTERED FAIRLY CLOSE
TOGETHER NOW. GIVEN THE INHERENT NATURE OF THESE SOUTHERN STREAM
SYSTEMS...UNCERTAINTY REMAINS RATHER HIGH ON PRECIPITATION AMOUNTS
AND TYPE. THE 12Z GFS AND ECMWF HAVE INCREASED QPF CONSIDERABLY OVER
THE EASTERN PORTION OF THE AREA. WITH THE CURRENT INDICATED
TRACK...TEMPERATURES WOULD BE WARM ENOUGH FOR ALL RAIN EXCEPT IN THE
NORTHWEST HALF WHERE A CHANGE OVER TO SNOW WOULD BE POSSIBLE SUNDAY
NIGHT. PRECIPITATION MAY LINGER INTO EARLY MONDAY FOR AT LEAST THE
NORTHERN HALF. POST FRONTAL WINDS LATE SUNDAY INTO MONDAY MAY NEED TO
BE ADJUSTED UPWARD IN LATER FORECASTS.
BRB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
06/11
Hazardous weather outlook, Dec 9, 2:39 PM CST, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST TUE DEC 9 2014
OKZ001>003-TXZ001>020-100845-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
239 PM CST TUE DEC 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT AND MAY REDUCE VISIBILITIES
AT TIMES TO BELOW ONE MILE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Dense Fog, Beaver
- When
- December 10, 12:00 AM CST to 12:00 PM CST
- Where
- Beaver forecast zone
- Reported by
- ASOS
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Visibility fell to one quarter mile or less at Liberal, Kansas airport and Perryton, Texas airport.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, December 10 to 11, 20141 death · $200,000 · 102 kt wind · 12 events
- Winter Storm and Debris Flows in California, December 10 to 12, 2014$1.9 million · 60 kt wind · 25 events
- Winter Storm in New York, December 10 to 11, 2014$420,000 · 15 events
- Flood in Washington, December 10, 2014$300,000 · 1 event
- Dense Fog in Texas, December 10 to 11, 201415 events
- Dense Fog in Texas, December 10, 201413 events
- High Wind in Oregon, December 10 to 11, 201483 kt wind · 10 events
- High Wind in Oregon, December 10, 2014$2,000 · 81 kt wind · 4 events
- High Wind in Washington, December 10, 201450 kt wind · 4 events
- Winter Weather in Pennsylvania, December 10 to 11, 20143 events
- Winter Weather in New Jersey, December 10, 20142 events
- High Wind in Washington, December 10 to 11, 201479 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 548317.